EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. For the current production of this journal, please refer to http://www.jstor.org/journals/0003486x.html.

Annals of Mathematics, II. Series, Vol. 149, No. 3, pp. 921-976, 1999
EMIS ELibM Electronic Journals Annals of Mathematics, II. Series
Vol. 149, No. 3, pp. 921-976 (1999)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



The spectrum of coupled random matrices

M. Adler and P. van Moerbeke

Review from Zentralblatt MATH:

The authors explain ``how the integrable technology can be brought to bear to gain insight into the nature of the distribution of the spectrum of coupled Hermitian random matrices and the equations the associated probabilities satisfy''.

In the Gaussian case the distribution of $M_i$, $i=1,2$, is proportional to $$\exp\bigl \{-T_r (M^2_1+ M^2_2-2cM_1M_2) \bigr\}$$ where the $M_i$ are $n\times n$ matrices.

The topics described involve bi-orthogonal polynomials, two-Toda lattice, vertex operators, Virasoro algebra and many others.

Reviewed by Alexei Khorunzhy

Keywords: spectrum; Hermitian random matrices; bi-orthogonal polynomials; two-Toda lattice; vertex operators; Virasoro algebra

Classification (MSC2000): 15A52 81R50 17B68 17B69

Full text of the article:

Electronic fulltext finalized on: 8 Sep 2001. This page was last modified: 21 Jan 2002.

© 2001 Johns Hopkins University Press
© 2001--2002 ELibM for the EMIS Electronic Edition
Metadata extracted from Zentralblatt MATH with kind permission